| Model Number |
VICM5 13.2 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
04/18/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted an implantable collamer lens into a right eye (od) on (b)(6) 2024.The patient underwent bilateral sequential surgery.Concomitant products used intraoperatively include: accuject unifit injector, sfc-45 cartridge with foam tip plunger, ovd (opegan, opegan hi) and coaxial i/a handpiece for its removal for 60 sec.Tass was diagnosed on day 1 described as moderate inflammation with cell++, hyperemia, mild fibrin covering part of pupil, moderate deposition (unspecified) on the lens surface and patient experience of blurred vision.Frequent steroid drops and oral steroids were prescribed.On day 2 the issue was reported as resolved with bcva 20/13 and iop 1mmhg.The lens remains implanted.The reporter does not state a cause for the event.
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: one similar complaint type events reported for units within the same lot.A review of the device labeling was completed.Intraocular infection, uveitis/iritis are identified in the labeling as known potential adverse events following icl implantation.The dfu states precautions to physicians (10) this product should not be immersed in anything other than commonly used intraocular irrigation fluids or viscoelastic substances.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Opegan hi was used during the procedure and is a viscous cohesive of purified sodium hyaluronate manufactured by seikagaku.(11) when folding and inserting this product, use the following insertion device.Microstaar injector, microstaar foam tip plunger, icl cartridge.To avoid damaging the product, use forceps with rounded edges and no serrations on the surface.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.The handpiece (which is a reusable instrument) was used.It should be noted multiple cases of similar clinical presentation were reported from the same facility under the same surgeon.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that the surgeon implanted an implantable collamer lens into a right eye (od) on (b)(6) 2024.The patient underwent bilateral sequential surgery.Concomitant products used intraoperatively include: msi-pf, sfc-45 cartridge with foam tip plunger, ovd (opegan, opegan hi) and coaxial i/a handpiece for its removal for 60 sec.Tass was diagnosed on day 1 described as moderate inflammation with cell++, hyperemia, mild fibrin covering part of pupil, moderate deposition (unspecified) on the lens surface and patient experience of blurred vision.Frequent steroid drops and oral steroids were prescribed.On day 2 the issue was reported as resolved with bcva 20/13 and iop 19mmhg.The lens remains implanted.The reporter does not state a cause for the event.Additional information: h6- investigation code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).